include "/home/remark/public_html/header_clinical.php"; ?>
Livingston and Whitehouse, Modern Treatment,227 stated that in their experience with PHT in many thousands of epileptic patients, some of whom have taken it continuously for more than twenty years, “We have not encountered a single instance of a serious untoward reaction to phenytoin which was not reversible on withdrawal of the drug.”
227. Livingston, S. and Whitehouse, D., Treatment of headaches in children, Mod. Treatm., 1: 1391-1398, 1964.
Gautam, British Heart Journal,721 reporting on the use of intravenous PHT in the treatment of cardiac arrhythmias following open heart surgery, states, “Rapidity of action and the paucity of side effects make the drug an effective antiarrhythmic agent.”
721. Gautam, H. P., Phenytoin in post-operative cardiac arrhythrnias, Brit. Heart J., 31: 641-644, 1969.
Chung, Modern Treatment 905 stated “Toxic manifestations of PHT are usually rare and not serious . . . PHT is probably the safest and most effective drug in the treatment of all types of digitalis-induced tachyarrhythmias.”
Chung, E. K., The current status of digitalis therapy, Modem Treatment,
8: 643-714, 1971.
923. Cuan-Perez, M. C. and Ortiz, A., Comparative study of quinidine, propranolol and diphenylhydantoin for preventing recurrence in post-cardioversion auricular fibrillation, Arch. Inst. Cardiol. Mex., 41: 278-284, 1971.
Bhatt, Vijayan and Dreyfus, California Medicine,825 in a review of clinical and laboratory aspects of myotonia, state, “Of the various drugs used, PHT appears to be the most effective, the safest and best tolerated.”
825. Bhatt, G., Vijayan, N. and Dreyfus, P. M., Myotonia, Calif. Med., 114: 16-22, 1971.
Fisher and DiMino, British Journal of Addiction,1033 discussing their clinical experience with PHT in the treatment of drug and alcohol withdrawal, state, “Because PHT is nonaddictive, is not a sedative, and has a wide range of safety, it is particularly well-suited for use in addicted persons.”
1033. Fisher, D. and DiMino, J. M., Case presentation of an alternative therapeutic approach for the borderline psychotic heroin addict: diphenylhydantoin, Br. J. Addict., 70: 51-55, 1975.
Schmidt, Adverse Effects of Anti epileptic Drugs,2933 in an extensive review of forty-four years of world experience with PHT, reports that side effects of PHT are usually mild and transient, and serious adverse effects are very rare.
Delgado-Escueta, Wasterlain, Treiman and Porter, Advances in Neurology,2447 report the special useful ness of PHT in the treatment of head trauma and other neurological disorders in which “alteration of the patient’s state of consciousness is contraindicated.”
2447. Delgado Escueta, A. V., Wasterlain, C., Treiman, D. M., Porter, R. J., Status epilepticus: Summary, Advances in Neurology. Status Epilepticus, Delgado-Escueta, A. V., et al., Eds., New York, Raven Press, 537-41, 1983.
Toman, The Pharmacological Basis of Therapeutics, 359 states, “Doses totaling many grams have occasionally been ingested by accident or taken with suicidal intent . . . deaths have been rare. Fortunately, PHT is a very poor drug with which to commit suicide.” See Refs.134, 216, 283, 357, 537, 1870, 2118, 2989.
Toman, J. E. P., Drugs effective in convulsive disorders, The Pharmacological
Basis of Therapeutics, 3rd Ed., 215-224, Goodman, L. S., Gilman, A.,
Eds., Macmillan, New York, 1965.
134. Grosz, H. J., Dilantin intoxication-with a report of one case, Amer. Pract. Dig. Treatm., 7: 1633-1636, 1956.
216. Laubscher, F. A., Fatal diphenylhydantoin poisoning: a case report, JAMA, 198; 1120-1121, 1966.
283. Petty, C. S., Muelling, R. J., and Sindell, H. W., Accidental, fatal poisoning with diphenylhydantoin (Ditantin), J. Forensic Sci., 2: 279-286, 1957.
357. Tichner, J. B. and Enselberg, C. D., Suicidal Dilantin (sodium diphenylhydantoin) poisoning, New Eng. J. Med., 245: 723-725, 1951.
537. Andia, I., Westphal, M., Anthone, R., and Anthone, S., Severe, acute diphenylhydantoin intoxication treated with peritoneal lavage, New York J. Med., 1861-1863, 1968.
565. Tenckboff, H., Sherrard, D. J., Hickman, R. O., and Ladda, R. L., Acute diphenyihydantoin intoxication, Amer. J. Dis. Child., 116: 422-425, 1968.
1870. Greenblatt, D. J., Allen, M. D., Koch-Weser, J. and Shader, R. I., Accidental poisoning with psychotropic drugs in children, Am. J. Dis. Child, 130: 507-11, 1976.
2118. Wilson, J. T., Huff, J. G. and Kilroy, A. W., Brief clinical and laboratory observations, J. Pediair., 95(l): 135-8, 1979.
2989. Subik, M., Robinson, O. S., Phenytoin overdose with high plasma levels (case report), W. Va. Med. J., 78(11): 281-2, 1982.
Advisoryinclude "/home/remark/public_html/footer.php"; ?>